MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO¿ MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO¿ MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ9279
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd maxzero¿ multi-fuse extension set with needleless connector leaked from the valve during use.The following information was provided by the initial reporter, translated from french: "leak at the valve level despite well connected tubing and despite changed tubing (it is the valve where the parenteral nutrition passed).".
 
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd maxzero¿ multi-fuse extension set with needleless connector leaked from the valve during use.The following information was provided by the initial reporter, translated from french: "leak at the valve level despite well connected tubing and despite changed tubing (it's the valve where the parenteral nutrition passed)".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 02-may-2023.One mz9279 sample was received without the original packaging for investigation; residual fluid was present in the device.On this occasion, the lot number of the complaint product was reported unknown.The feedback provided by the customer suggests leakage was detected from the maxzero extension set approximately 4 hours into the infusion.The customer also confirmed the connecting product was a braun infusion set.Functional testing was performed by connecting the returned sample to a 50ml bd plastipak syringe from stock and attempting to prime with fluid, in this instance the customer's experience was confirmed as leakage was detected from the maxzero female luer adaptor (fla).A close inspection of the location of the leakage revealed the maxzero fla to be cracked.The details of this feedback were forwarded to the manufacturing site for investigation.In this instance a lot number was not available and therefore it is not possible to perform a review of the production documentation for this particular product.Although a definitive root cause could not be determined in this instance, previous investigations have confirmed similar damage can be caused or contributed to by a combination of different factors, including prolonged use of substances that are aggressive to plastics, over-torque of the component during connection with the male luer, or use of a male luer that is not compliant to iso standards.H3 other text : see h10.

Brand Name
BD MAXZERO¿ MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16328021
Report Number9616066-2023-00164
Device Sequence Number20978205
Product Code FPA
UDI-Device Identifier10885403230622
UDI-Public10885403230622
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ9279
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown